Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 53, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 23, 2017, 6:04 AM CDT for 6 counties in Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2017, 6:04 AM CDT (11:04 UTC)
- Expired
- Jun 23, 2017, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Arkansas County, AR, Desha County, AR, Drew County, AR, Jefferson County, AR, Lincoln County, AR, Monroe County, AR
The radar
The Little Rock radar (KLZK), 125 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 8:00 AM CDT | FLASH FLOOD | De Witt, AR | WATER WAS OVER SEVERAL ROADS IN AND NEAR TOWN, AND WAS GETTING INTO SOME HOMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 116 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 11.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
162
WGUS54 KLZK 231104
FFWLZK
ARC001-041-043-069-079-095-231400-
/O.NEW.KLZK.FF.W.0053.170623T1104Z-170623T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
604 AM CDT FRI JUN 23 2017
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Northern Desha County in southeastern Arkansas...
Southern Monroe County in eastern Arkansas...
Eastern Jefferson County in southeastern Arkansas...
Northeastern Drew County in southeastern Arkansas...
Lincoln County in southeastern Arkansas...
Arkansas County in southeastern Arkansas...
* Until 900 AM CDT
* At 600 AM CDT, Doppler radar indicated a large area of showers and
isoalted thunderstorms over southeast Arkansas associated with the
remnants of Tropical Storm Cindy. The radar estimated two to three
inches of rain in some areas. Given additional heavy rain, flash
flooding is likely to occur.
* Some locations that will experience flooding include...
Pine Bluff... Stuttgart...
Dumas... Dewitt...
Altheimer... Gould...
Gillett... Holly Grove...
Humphrey... Grady...
Mitchellville... Almyra...
St. Charles... Watson...
Winchester... Whitefield...
Little Bayou Meto Park... Woodville...
Douglas... Trusten Holder WMA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most
flood deaths occur in vehicles.
&&
LAT...LON 3403 9089 3402 9099 3396 9097 3400 9102
3398 9109 3393 9101 3388 9106 3376 9149
3377 9176 3395 9174 3409 9196 3420 9196
3448 9170 3464 9105 3447 9105 3434 9100
3433 9106 3422 9106 3412 9111 3410 9088
$$
462 follow-up statements
386
WGUS74 KLZK 231154
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
654 AM CDT FRI JUN 23 2017
ARC001-041-043-069-079-095-231400-
/O.CON.KLZK.FF.W.0053.000000T0000Z-170623T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Desha AR-Monroe AR-Jefferson AR-Drew AR-Lincoln AR-Arkansas AR-
654 AM CDT FRI JUN 23 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTHERN DESHA...SOUTHERN MONROE...EASTERN JEFFERSON...NORTHEASTERN
DREW...LINCOLN AND ARKANSAS COUNTIES...
At 651 AM CDT, Doppler radar continued to indicate heavy rains
falling over the warned area, especially in eastern Arkansas and
southern Monroe counties. Radar estimates as much as 2 to 3 inches
of rain have fallen in the last three hours, and with heavy rains
continuing to affect the warned area, flash flooding is likely to
occur.
Some locations that will experience flooding include...
Pine Bluff... Stuttgart...
Dumas... White River National Wildlife R...
Altheimer... Gould...
Gillett... Holly Grove...
Humphrey... Grady...
Mitchellville... Almyra...
St. Charles... Watson...
Winchester... Whitefield...
Little Bayou Meto Park... Woodville...
Douglas... Trusten Holder WMA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3403 9089 3402 9099 3396 9097 3400 9102
3398 9109 3393 9101 3388 9106 3376 9149
3377 9176 3395 9174 3409 9196 3420 9196
3448 9170 3464 9105 3447 9105 3434 9100
3433 9106 3422 9106 3412 9111 3410 9088
$$
64415
WGUS74 KLZK 231356
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
856 AM CDT FRI JUN 23 2017
ARC001-041-043-069-079-095-231405-
/O.EXP.KLZK.FF.W.0053.000000T0000Z-170623T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Desha AR-Monroe AR-Jefferson AR-Drew AR-Lincoln AR-Arkansas AR-
856 AM CDT FRI JUN 23 2017
...THE FLASH FLOOD WARNING FOR NORTHERN DESHA...SOUTHERN MONROE...
EASTERN JEFFERSON...NORTHEASTERN DREW...LINCOLN AND ARKANSAS COUNTIES
WILL EXPIRE AT 900 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures and
never drive over any water cover roadways!
LAT...LON 3403 9089 3402 9099 3396 9097 3400 9102
3398 9109 3393 9101 3388 9106 3376 9149
3377 9176 3395 9174 3409 9196 3420 9196
3448 9170 3464 9105 3447 9105 3434 9100
3433 9106 3422 9106 3412 9111 3410 9088
$$
44What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 5:43 AM CDT, 21 minutes earlier.
Area forecast discussion, Jun 23, 5:43 AM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 543 AM CDT Fri Jun 23 2017 .SHORT TERM...Today Through Saturday Night The remnants of Tropical Storm Cindy will exit Arkansas to the east this morning. Areas of rain, some heavy, will continue in eastern sections of the state until the system departs. While Cindy is leaving, and widespread rain will end, a cold front will push into the region from the northwest by lunchtime. The front will trigger hit and miss showers and perhaps a few thunderstorms this afternoon and into the overnight hours. Precipitation chances this afternoon will encompass much of the forecast area, with rain confined to the southern half of the state tonight as the front progresses toward the Gulf Coast. Drier air will follow the front on Saturday, with small chances of showers lingering over the south. All rain will end Saturday night. As far as temperatures, readings will be below average across much of Arkansas through the near term. && .LONG TERM...Sunday Through Thursday A broad trough will be in place across the eastern U.S. to start the long term period, with an upper ridge out west. The resulting northwesterly flow aloft, along with surface high pressure building southward through the upper midwest, will mean continued below normal temperatures for much of Arkansas on Sunday and even Monday. There is some hint of rainfall potential in northern Arkansas Monday night as a shortwave enters the eastern trough and slides southeast through Missouri. There is some disagreement on that though so only have some slight chances in the forecast for that. A warmup will be seen through the midweek time frame though as the upper pattern breaks down into a more progressive state, with the western ridge flattening out and shifting east into the plains. Return flow will resume in earnest during that time. Temperatures will likely still hold at/below normal values, but hot and humid weather will resume. Rain chances may enter the forecast again on Thursday or Friday, but there are some timing differences as one would expect with a low amplitude and progressive upper pattern. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 84 64 85 60 / 50 30 10 0 Camden AR 86 70 82 65 / 60 60 40 10 Harrison AR 82 60 81 57 / 40 20 10 0 Hot Springs AR 86 68 84 63 / 50 60 20 10 Little Rock AR 86 69 84 64 / 60 50 20 10 Monticello AR 83 71 82 65 / 80 60 40 10 Mount Ida AR 86 66 84 61 / 50 50 20 10 Mountain Home AR 83 61 83 58 / 40 20 10 0 Newport AR 83 66 84 61 / 60 40 10 10 Pine Bluff AR 84 70 83 64 / 70 60 30 10 Russellville AR 87 67 86 62 / 50 40 10 10 Searcy AR 84 67 84 61 / 60 50 10 10 Stuttgart AR 84 69 84 64 / 70 60 20 10 && .LZK Watches/Warnings/Advisories... Flash Flood Watch until 1 PM CDT this afternoon FOR Arkansas- Bradley-Calhoun-Cleveland-Desha-Drew-Jefferson-Lincoln-Lonoke- Monroe-Prairie-Woodruff. && Short Term...46 / Long Term...64
Hazardous weather outlook, Jun 23, 5:06 AM CDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 506 AM CDT Fri Jun 23 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241015- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 506 AM CDT Fri Jun 23 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight The remnants of what was Tropical Storm Cindy will exist the eastern parts of the forecast area around daybreak. Through that time there will remain a possibility of some flash flooding in southeastern Arkansas where several inches of rain fell during the overnight hours. Additionally, a cold front will move into Arkansas from the north later today. Some thunderstorms will be possible with this front, primarily in western Arkansas during the late afternoon and evening hours. Severe storms do not appear likely with this front however. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday No hazardous weather is expected at this time. .Spotter Information Statement... Spotter activation is not anticipated. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Jun 23, 6:00 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 AM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM FLASH FLOOD 3 N MONTICELLO 33.67N 91.79W
06/23/2017 DREW AR SOCIAL MEDIA
WEATHER READY NATION AMBASSADOR REPORTED FLASH FLOODING
ON ROSE HILL CUTOFF RD...ABOUT 3 MILES NORTH OF
MONTICELLO. WATER WAS OVER THE ROAD AND ENTERING HOMES.
&&
CDALTONThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:12 PM CDT | Tornado Warning | LZK | Prairie, White | 33 min |
| Jun 22, 7:36 PM CDT | Flash Flood Warning | LZK | Independence, Jackson, Lonoke, Prairie, White | 3 hr |
| Jun 22, 7:37 PM CDT | Special Weather Statement | LZK | White | 23 min |
| Jun 22, 8:07 PM CDT | Special Weather Statement | LZK | White | 23 min |
| Jun 22, 10:16 PM CDT | Flash Flood Warning | LZK | Lonoke, Prairie, White | 3 hr |
| Jun 23, 12:51 AM CDT | Flash Flood Warning | LZK | Cleveland, Dallas, Grant | 3 hr |
| Jun 23, 5:03 AM CDT | Flash Flood Warning | LZK | Bradley, Drew | 2 hr |
| Jun 23, 1:24 PM CDT | Special Weather Statement | LZK | Baxter, Boone, Marion, Searcy | 36 min |
| Jun 23, 1:34 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 26 min |
| Jun 23, 1:46 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Marion | 29 min |
| Jun 23, 1:55 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 35 min |
| Jun 23, 2:11 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 49 min |
| Jun 23, 2:16 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Izard, Marion | 29 min |
| Jun 23, 2:23 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 37 min |
| Jun 23, 2:24 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Searcy | 36 min |
| Jun 23, 2:41 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Izard, Sharp, Stone | 49 min |
| Jun 23, 2:50 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope | 40 min |
| Jun 23, 2:57 PM CDT | Special Weather Statement | LZK | Van Buren | 48 min |
| Jun 23, 3:00 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 45 min |
| Jun 23, 3:01 PM CDT | Special Weather Statement | LZK | Newton | 44 min |
| Jun 23, 3:17 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, Stone, White | 43 min |
| Jun 23, 3:22 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Van Buren, White | 38 min |
| Jun 23, 3:29 PM CDT | Special Weather Statement | LZK | Johnson, Pope | 46 min |
| Jun 23, 3:31 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, Sharp | 29 min |
| Jun 23, 3:33 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 27 min |
| Jun 23, 3:55 PM CDT | Special Weather Statement | LZK | Logan | 35 min |
| Jun 23, 4:01 PM CDT | Special Weather Statement | LZK | Conway, Faulkner, White | 44 min |
| Jun 23, 4:11 PM CDT | Special Weather Statement | LZK | Perry | 49 min |
| Jun 23, 4:14 PM CDT | Special Weather Statement | LZK | Johnson | 46 min |
| Jun 23, 4:26 PM CDT | Special Weather Statement | LZK | Lonoke, Perry, Prairie, Pulaski, Saline | 49 min |
| Jun 23, 4:30 PM CDT | Special Weather Statement | LZK | Logan, Yell | 30 min |
| Jun 23, 4:39 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski, Saline | 51 min |
| Jun 23, 4:49 PM CDT | Special Weather Statement | LZK | Scott | 26 min |
| Jun 23, 4:55 PM CDT | Special Weather Statement | LZK | Polk, Scott | 50 min |
| Jun 23, 5:04 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Saline | 41 min |
| Jun 23, 5:04 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 26 min |
| Jun 23, 5:22 PM CDT | Special Weather Statement | LZK | Yell | 38 min |
| Jun 23, 5:26 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Saline | 37 min |
| Jun 23, 5:30 PM CDT | Special Weather Statement | LZK | Jefferson | 45 min |
| Jun 23, 5:34 PM CDT | Special Weather Statement | LZK | Arkansas, Monroe | 41 min |
| Jun 23, 5:47 PM CDT | Special Weather Statement | LZK | Garland, Hot Spring | 43 min |
| Jun 23, 5:48 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 27 min |
| Jun 23, 5:58 PM CDT | Special Weather Statement | LZK | Montgomery | 47 min |
| Jun 23, 6:04 PM CDT | Special Weather Statement | LZK | Grant | 41 min |
| Jun 23, 6:11 PM CDT | Special Weather Statement | LZK | Montgomery | 34 min |
| Jun 23, 6:34 PM CDT | Special Weather Statement | LZK | Pike | 41 min |
| Jun 23, 6:36 PM CDT | Special Weather Statement | LZK | Hot Spring | 39 min |
| Jun 23, 6:38 PM CDT | Special Weather Statement | LZK | Cleveland, Desha, Lincoln | 52 min |
| Jun 23, 6:43 PM CDT | Flash Flood Warning | LZK | Garland, Grant, Hot Spring | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.